Heavy Rain, Gray
- When
- August 1, 6:00 AM CST
- Where
- Gray County, 8.28 mi SW of Ingalls
- Reported by
- Trained Spotter
- Coordinates
- 37.745, -100.557
Heavy rain fell during the night with 4.75 inches measured.
Heavy rain fell overnight.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Heavy rain fell overnight.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 1, 2:15 AM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 315 AM CDT WED AUG 1 2007 .DISCUSSION... DAYS 1-2... FIRST FORECAST ISSUE WILL BE EARLY MORNING TSRA. ELEVATED ACTIVITY FORMED AROUND MIDNIGHT. TYPICAL SCENARIO FOR ELEVATED OVERNIGHT ACTIVITY IS A DECREASING TREND TOWARD SUNRISE AND THIS SHOULD BE NO EXCEPTION. LATER TODAY THE ATMOSPHERE WILL BEHAVE MUCH AS IT HAS THE LAST FEW DAYS. ALTHOUGH I CANNOT FIND ANY EVIDENCE OF AN UPPER LEVEL SPEED MAX IN THE WIND FIELD OR OTHER FEATURE, THERE SHOULD STILL BE ENOUGH BUBBLING GOING ON TO INITIATE AT LEAST SCATTERED TSRA IN THE AFTERNOON HEAT. SINCE I DONT BELIEVE CONVECTION WILL BE ORGANIZED OR WIDESPREAD, ILL PLANNING ON PULLING THE FLOOD WATCH FOR MY NORTHEAST CWA. NEXT FORECAST ISSUE WILL BE LATE THURSDAY. SEVERAL DETERMINISTIC MODEL RUNS INDICATE A WEAK FRONT OR BOUNDARY SLIPPING INTO THE CWA. THIS FEATURE IS ALREADY PRESENT IN MONTANA AND NORTH DAKOTA AS A RESPONSE TO A S/WV TROUGH MOVING TROUGH SOUTHERN CANADA WITH THE STRONGER WESTERLIES. ANY ORGANIZED CONVECTION ALONG THIS FRONT TODAY WILL HELP PROPAGATE IT SOUTH. SO, THIS MAY BE A FEATURE TO WATCH FOR LATE THURSDAY. MOISTURE WONT BE A PROBLEM AND I DONT SEE ANY OPPORTUNITY FOR THE MID LEVELS TO WARM TOO MUCH. THUS, THERE SHOULD BE A FAIR AMOUNT OF TSRA FIRING LATE THURSDAY IN NW KS AND MOVING INTO MY CWA IN THE EVENING OR OVERNIGHT. TEMPS THROUGH THE FIRST 48-60 HOURS WILL BE NEAR SEASONAL AVERAGES OR SLIGHTLY BELOW. DAYS 3-7... THE WEATHER CLIMATE DATA CONTINUES TO SUPPORT GSDM (WB, FEB 2007) STAGE 1, AND THIS REGIME SHOULD HOLD AT LEAST THROUGH EARLY NEXT WEEK. A STAGE 1 REGIME IN THE SUMMER TYPICALLY MEANS TROUGH OVER THE PAC NW AND A RIDGE OVER THE ROCKIES/PLAINS. AS STATED IN PREVIOUS DISCUSSIONS, THE WESTERLIES WILL BE GRADUALLY SHIFTING SOUTHWARD DURING THE UPCOMING WEEK DUE TO THE SEASONAL CYCLE. MODELS AGREE THAT A TROUGH WILL DIG FARTHER SOUTH ALONG THE WEST COAST THIS WEEKEND AND THE BAND OF WESTERLIES DOWNSTREAM WILL SINK SOUTH OF THE CANADIAN BORDER INTO THE NORTHERN PLAINS. UPPER RIDGING THAT HAS BEEN PERSISTENT TO OUR NORTH WILL GET SHOVED SOUTH AND WILL SET UP OVER THE CENTRAL AND SOUTHERN PLAINS INTO THE SOUTHEAST AS THE UPSTREAM UPPER TROUGH DIGS SOUTH ALONG THE WEST COAST. AS THE WESTERLIES SHIFT SOUTH, HOT MID LEVEL AIR WILL BE ADVECTED EAST INTO THE PLAINS OFF THE HIGH TERRAIN AND THIS WILL LEAD TO HOT AND DRY CONDITIONS BEGINNING THIS WEEKEND INTO EARLY NEXT WEEK. IT WILL CERTAINLY FEEL LIKE THE DOG DAYS OF AUGUST IN SOUTHWEST KANSAS. READINGS AT OR ABOVE THE CENTURY MARK ARE POSSIBLE ESPECIALLY IN THE WEST THIS WEEKEND INTO NEXT WEEK. I DID NOT MAKE MUCH CHANGE TO THE GOING FORECAST. THERE WILL BE A VERY SMALL CHANCE OF AN ISOLATED STORM ALONG THE LEE TROUGH IN THE NORTHWEST ON SATURDAY AND SUNDAY. A STRONG LEE TROUGH WILL DEVELOP BY THIS WEEKEND AND WILL PERSIST INTO NEXT WEEK IN RESPONSE TO THE SOUTHWARD PROGRESSION OF THE WESTERLIES. THIS FEATURE SHOULD BRING BREEZY CONDITIONS EACH AFTERNOON, SO THE WINDS WERE INCREASED IN THE GRIDS. LACY && .AVIATION... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS WESTERN KANSAS IN A MOIST AND VIRTUALLY UNCAPPED ATMOSPHERE. THERE IS A POSSIBILITY THAT ONE OF THE TERMINALS MAY SEE A STORM, ALTHOUGH IT IS MORE LIKELY AT KDDC AND KGCK THAN AT KHYS. MODEL SOUNDINGS INDICATE THAT LOW STRATUS WILL DEVELOP AGAIN THIS MORNING AND AREAS OF FOG CANT BE RULED OUT EITHER. CIGS/VSBYS SHOULD BE IFR/LOW MVFR THIS MORNING BEFORE BECOMING VFR BY AROUND 16Z. WIDELY SCATTERED STORMS CAN BE EXPECTED AGAIN WEDNESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... DDC 91 68 92 68 / 30 20 30 30 GCK 91 68 90 67 / 30 20 30 30 EHA 94 66 92 67 / 20 20 30 20 LBL 93 67 92 68 / 20 20 20 20 HYS 89 69 90 69 / 20 30 30 30 P28 90 71 93 71 / 30 20 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN07/27
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 527 AM CDT WED AUG 1 2007 KSZ030-031-043>046-061>066-074>081-084>090-021030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 527 AM CDT WED AUG 1 2007 /427 AM MDT WED AUG 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS EARLY THIS MORNING FROM NEAR SCOTT CITY TO GARDEN CITY COULD DUMP COPIOUS AMOUNTS OF RAINFALL IN ISOLATED LOCATIONS. THIS ACTIVITY SHOULD WEAKEN OR DIMINISH SHORTLY AFTER SUNRISE. OTHER STORMS COULD DEVELOP IN THE AFTERNOON HEAT JUST ABOUT ANYWHERE BUT SHOULD REMAIN SCATTERED. SEVERE WEATHER IS NOT EXPECTED BUT ANY STORM THAT MIGHT DEVELOP COULD DUMP OUT SOME HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THURSDAY, ESPECIALLY NEAR INTERSTATE 70. HEAVY RAINFALL WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The national radar mosaic for the moment the first event began.
9 heavy rain. Local standard time, as filed.
Heavy rain fell during the night with 4.75 inches measured.
Overnight rain measured 2.50 inches at this location.
The 5.00 inches of rain that fell overnight was a storm total. In addition, water was reported 6 inches deep covering some rural roads.
Rainfall of 4.50 was measured overnight.
Three and one half inches of rain fell overnight.
Rainfall of 2.20 fell overnight.
Heavy rain fell overnight and during the morning with 2.80 reported. Water was flowing out of the fields across several county roads.
Rain fell over a 4 hour time frame...from 6 to 10 pm cdt.
The rain fell in just over 1 hour time frame. It was reported that a tributary of the south fork of the Walnut Creek near the observers house was running full and strong.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58392, 58393, 58394, 58395, 58396, 58397, 58398, 58399, 58401.